Reply To: Extreme fatigue – going 'low batt' within 4 to 5 hours. Is this normal?
Extreme fatigue is absolutely a side effect of CIDP. It is best if you do not try to fight it. Get what exercize you can, but do not overexert yourself. Coffee will do nothing to help.
If the demyelination process is active, you will lose nerve function and the associated muscles will atrophy. Exercise cannot help restore strength to these muscles. Treatment in this phase must focus on stopping the demyelination. The prednisone and mycophenolate are directed at this.
If IvIg does not appear to work for you, and the drugs are insufficient, you may be a candidate for plasma exchange. I was diagnosed with CIDP, I was first given IvIg, but then switched to PE, and also given prednisone and mycophenolate mofetil. Today I take no treatments of any kind and my CIDP is inactive, although I have some permanent residuals.